Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

On implanon and have irregular bleeding. Medicine to reduce the bleeding?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11730 Questions
Hi, I'm on implanon and having irregular bleeding, how can I stop the bleeding or at least reduce it?
Are there any drugs that could be administered to reduce the bleeding?
Posted Sun, 9 Dec 2012 in Menstruation and Miscarriage
Answered by Dr. Rakhi Tayal 6 hours later
Thanks for posting your query.
The irregular bleeding with an implanon is usually seen due to a uterine infection, endometrial irritation and hormonal imbalance.
If it has been more than a week of bleeding which is causing you change more than 3 pads per day, you should get yourself examined by your Gynecologist at the earliest. If the bleeding has been for less than a week, you can wait for the bleeding to stop on its own.
The management of this condition would require treatment with progesterone to stabilize the endometrium and reduce bleeding along with hemostatic agents like ethamsylate or tranexaemic acid . Oral contraceptive pills (OCPs) suppress endometrial development, reestablish predictable bleeding patterns, decrease menstrual flow, and lower the risk of proper therapy.
Meanwhile start taking iron supplements to combat excessive blood loss from your body.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: On implanon and have irregular bleeding. Medicine to reduce the bleeding? 17 hours later
I have had it for three months now and have been bleeding on and off for those three months, like two weeks each month. Is there anything I can take to stop or reduce the bleeding?
Answered by Dr. Rakhi Tayal 40 minutes later
Thanks for writing again.
To reduce the bleeding you need hemostatics like ethamsylate and tranexaemic acid. Hormonal tablets may also be needed. All these are prescription only drugs. You can get these prescribed from your gynecologist.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Follow-up: On implanon and have irregular bleeding. Medicine to reduce the bleeding? 6 hours later
Does doxycycline work?
Answered by Dr. Rakhi Tayal 28 minutes later
Doxycycline is an antibiotic. It will not help you to reduce the bleeding. Please do not self medicate yourself.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor